Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 37, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 26, 2016, 5:19 PM CDT for Mitchell County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2016, 5:19 PM CDT (22:19 UTC)
- Expired
- Apr 26, 2016, 6:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Mitchell County, TX
The radar
The San Angelo radar (KSJT), 98 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.3 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -346 J/kg
- Mixed-layer LCL
- 2617 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
899
WUUS54 KMAF 262219
SVRMAF
TXC335-262300-
/O.NEW.KMAF.SV.W.0037.160426T2219Z-160426T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
519 PM CDT TUE APR 26 2016
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MITCHELL COUNTY IN WESTERN TEXAS...
* UNTIL 600 PM CDT
* AT 519 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES SOUTH OF
WESTBROOK...OR 21 MILES NORTH OF STERLING CITY...MOVING NORTHEAST AT
45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
COLORADO CITY...LORAINE...CHAMPION CREEK RESERVOIR...LAKE COLORADO
CITY AND LAKE COLORADO CITY STATE PARK.
THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 219 AND 228.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3208 10095 3209 10118 3218 10116 3252 10067
3209 10067
TIME...MOT...LOC 2219Z 237DEG 39KT 3214 10110
HAIL...1.00IN
WIND...60MPH
$$
72What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 2:07 PM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Apr 26, 2:07 PM CDT, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
207 PM CDT TUE APR 26 2016
.DISCUSSION...
It has turned into a windy, warm afternoon as a dryline continues to
surge east of the region. The base of a large upper trough over CO
is currently brushing the northern half of the area. An area of lift
moving into the TX Panhandle is bringing a few clouds and virga to
the northern Permian Basin. This virga may help strong winds reach
the surface so don't be surprised to see winds gust to 50 mph or
so under these showers. Strong mid level winds mixing down and
subsidence behind the area of lift is leading to very gusty
conditions across almost the entire region. Will leave the High
Wind Warnings and Wind Advisories as is as winds aren't likely to
die down until after sunset. Critical fire weather also continues
as rh's have dropped below 15 percent at most locations. See Fire
Wx discussion below.
The upper trough will only slowly move east across the Central
Plains through midweek. This will keep our area in west-northwest
flow aloft bringing slightly cooler temperatures Wednesday. A cold
front will move south across the Panhandle Wednesday night, but
likely not make it much past Lubbuck. Meanwhile, another upper
trough will dig near the Four Corners Thursday and transition our flow
aloft to the southwest. Thunderstorms will be possible across the
eastern half of the area Thursday evening and overnight along and
east of a retreating dryline. Some of these storms may even be
severe as lapse rates steepen and a strong LLJ kicks in. This
upper trough will slowly lift into the Plains through the end of
the week with dry, windy conditions returning Friday and Saturday.
Expect near normal temperatures late this week into the early part
of the weekend before more changes come our way next week.
Models have been fairly consistent in digging yet another upper
trough to our west over the weekend. This system has the potential
to bring below normal temperatures and even some rain the to region
by the beginning of next week. Stay tuned as changes to the forecast
are likely over the next several days leading into this weekend.
&&
.FIRE WEATHER...
Critical fire weather conditions will continue across southeast New
Mexico and much of West Texas until sunset when winds subside.
Strong lift from an upper level low is causing scattered showers and
isolated thunderstorms to develop from northern Lea County
northward. Given very low dewpoints in the 20s, cloud bases will be
above 10K feet providing the potential for lightning starts and
gusty and erratic winds so this will have to be closely monitored
the next several hours.
The low causing the winds will move off to the east tonight, however
enough winds will remain over the higher elevations of the Guadalupe
Mountains that critical fire weather conditions are expected once
again on Wednesday where a Fire Weather Watch has been issued. Other
areas will see very low relative humidities but lower winds so there
may be an opportunity for prescribed burning. Another upper level
low will move across the area on Friday bringing the potential for
more critical fire weather conditions to southeast New Mexico.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 52 81 54 88 / 0 0 0 10
Carlsbad 49 83 50 88 / 0 0 0 10
Dryden 58 91 60 93 / 10 0 0 10
Fort Stockton 54 86 55 92 / 0 0 0 10
Guadalupe Pass 47 74 52 79 / 0 0 0 10
Hobbs 48 79 49 85 / 0 0 0 10
Marfa 40 78 40 83 / 0 0 0 10
Midland Intl Airport 53 84 56 91 / 0 0 0 10
Odessa 54 84 57 90 / 0 0 0 10
Wink 51 87 53 94 / 0 0 0 10
&&
.MAF Watches/Warnings/Advisories...
NM...Red Flag Warning until 9 PM MDT this evening for Guadalupe
Mountains-Southeast Plains.
Wind Advisory until 7 PM MDT this evening for Central Lea County-
Eddy County Plains-Northern Lea County-Southern Lea County.
High Wind Warning until midnight MDT tonight for Guadalupe
Mountains of Eddy County.
Fire Weather Watch from Wednesday morning through Wednesday
evening for Guadalupe Mountains.
TX...Red Flag Warning until 10 PM CDT /9 PM MDT/ this evening for
Andrews-Big Bend Area-Crane-Davis/Apache Mountains Area-
Ector-Gaines-Guadalupe Mountains-Loving-Marfa Plateau-Pecos-
Presidio Valley-Reeves County and Upper Trans Pecos-Van
Horn and Highway 54 Corridor-Ward-Winkler.
Wind Advisory until 8 PM CDT /7 PM MDT/ this evening for Andrews-
Dawson-Ector-Gaines-Loving-Marfa Plateau-Martin-Midland-
Reeves County and Upper Trans Pecos-Van Horn and Highway 54
Corridor-Ward-Winkler.
High Wind Warning until 1 AM CDT /midnight MDT/ Wednesday for
Guadalupe Mountains.
Fire Weather Watch from Wednesday afternoon through Wednesday
evening for Guadalupe Mountains.
High Wind Warning until 10 PM CDT this evening for Davis/Apache
Mountains Area.
&&
10/29Hazardous weather outlook, Apr 26, 2:26 PM CDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 226 PM CDT TUE APR 26 2016 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-271930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 226 PM CDT TUE APR 26 2016 /126 PM MDT TUE APR 26 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A HIGH WIND WARNING IS IN EFFECT THROUGH THIS EVENING FOR THE GUADALUPE MOUNTAINS AND THE DAVIS MOUNTAINS ABOVE 6000 FEET. A RED FLAG WARNING FOR DRY AND WINDY CONDITIONS HAS BEEN ISSUED FOR THIS AFTERNOON AND EVENING FOR THE GUADALUPE AND DAVIS MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...TRANS PECOS...VAN HORN HIGHWAY 54 CORRIDOR...MARFA PLATEAU...PRESIDIO VALLEY...BIG BEND AND WESTERN PERMIAN BASIN. A WIND ADVISORY IS IN EFFECT THIS AFTERNOON FOR THE SOUTHEAST NEW MEXICO PLAINS...UPPER TRANS PECOS...VAN HORN HIGHWAY 54 CORRIDOR...MARFA PLATEAU...AND WESTERN AND CENTRAL PERMIAN BASIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FIRE WEATHER WATCH IS IN EFFECT FOR THE GUADALUPE MOUNTAINS WEDNESDAY DUE TO VERY DRY AND WINDY CONDITIONS CREATING A CRITICAL FIRE WEATHER THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Apr 26, 3:31 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 331 PM CDT TUE APR 26 2016 TXZ047-051-052-062-063-262115- GLASSCOCK TX-HOWARD TX-BORDEN TX-MARTIN TX-MIDLAND TX- 331 PM CDT TUE APR 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BORDEN...HOWARD... EASTERN MIDLAND...EASTERN MARTIN AND NORTHERN GLASSCOCK COUNTIES UNTIL 415 PM CDT... AT 329 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF COTTON FLAT...OR 12 MILES SOUTHEAST OF MIDLAND... MOVING NORTHEAST AT 40 MPH. ADDITIONAL STRONG STORMS NEAR STANTON AND NORTH OF BIG SPRING ARE OBSERVED. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... MIDLAND...BIG SPRING...STANTON...GARDEN CITY...BROWN...COAHOMA...LEES... SOUTH HAVEN|2...FAIRVIEW IN MITCHELL COUNTY...KNOTT...SPRABERRY...SOUTH HAVEN...MIDWAY IN HOWARD COUNTY...SAND SPRINGS...COURTNEY...GREENWOOD... LOMAX...BIG SPRING COUNTRY CLUB...ELBOW AND STANTON MUNICIPAL AIPORT. THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 140 AND 192. LAT...LON 3191 10127 3170 10208 3240 10195 3270 10122 TIME...MOT...LOC 2029Z 236DEG 47KT 3186 10196
Special weather statement, Apr 26, 4:03 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
403 PM CDT TUE APR 26 2016
TXZ047-048-052-053-262145-
MITCHELL TX-HOWARD TX-BORDEN TX-SCURRY TX-
403 PM CDT TUE APR 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BORDEN...EASTERN
HOWARD...SCURRY AND MITCHELL COUNTIES UNTIL 445 PM CDT...
AT 401 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER DUNN...OR 10 MILES SOUTH OF SNYDER...MOVING NORTHEAST AT 45
MPH. ADDITIONAL STRONG STORMS POSSIBLE OVER HOWARD AND GLASSCOCK
COUNTY.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SNYDER...COLORADO CITY...CHINA GROVE...VALLEY VIEW...LORAINE...WESTBROOK...
HERMLEIGH...KNAPP...WINSTON FIELD...UNION IN SCURRY COUNTY...RANDALLS
CORNER...INADALE...LAKE COLORADO CITY...CUTHBERT...DUNN...COLORADO CITY
AIRPORT...J B THOMAS RESERVOIR...CHAMPION CREEK RESERVOIR...IRA AND LAKE
J B THOMAS.
THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 193 AND 228.
LAT...LON 3209 10125 3271 10121 3297 10069 3296 10066
3209 10067
TIME...MOT...LOC 2101Z 234DEG 40KT 3256 10092Special weather statement, Apr 26, 4:21 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 421 PM CDT TUE APR 26 2016 TXZ047-052-063-262200- GLASSCOCK TX-HOWARD TX-BORDEN TX- 421 PM CDT TUE APR 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BORDEN...HOWARD AND CENTRAL GLASSCOCK COUNTIES UNTIL 500 PM CDT... AT 420 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER BIG SPRING COUNTRY CLUB...OR NEAR BIG SPRING...MOVING NORTHEAST AT 45 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BIG SPRING...GARDEN CITY...COAHOMA...LEES...SOUTH HAVEN|2...FAIRVIEW IN MITCHELL COUNTY...SOUTH HAVEN...MIDWAY IN HOWARD COUNTY...SAND SPRINGS... LOMAX...BIG SPRING COUNTRY CLUB...LUTHER...ELBOW...BIG SPRING MCMAHON-WRINKLE AIRPARK AND FORSAN. THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 167 AND 192. LAT...LON 3180 10173 3247 10159 3273 10122 3176 10129 TIME...MOT...LOC 2120Z 240DEG 49KT 3218 10139
Local storm report, Apr 26, 4:27 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
427 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM HAIL HERMLEIGH 32.64N 100.76W
04/26/2016 E1.75 INCH SCURRY TX FIRE DEPT/RESCUE
AT FM 644 AND US 84.
&&
CMRLocal storm report, Apr 26, 4:51 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
451 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL GARDEN CITY 31.87N 101.48W
04/26/2016 E1.00 INCH GLASSCOCK TX LAW ENFORCEMENT
&&
CMRLocal storm report, Apr 26, 4:53 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
453 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM HAIL S COLORADO CITY 32.40N 100.86W
04/26/2016 E1.25 INCH MITCHELL TX LAW ENFORCEMENT
SOUTH PART OF TOWN.
&&
CMRThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 2:14 PM CDT | Fire Weather Watch | MAF | 12 hr | |
| Apr 26, 2:54 PM CDT | Special Weather Statement | MAF | Midland | 36 min |
| Apr 26, 3:31 PM CDT | Special Weather Statement | MAF | Glasscock, Howard, Martin, Midland | 44 min |
| Apr 26, 4:03 PM CDT | Special Weather Statement | MAF | Mitchell, Scurry | 42 min |
| Apr 26, 4:17 PM CDT | Severe Thunderstorm Warning | MAF | Scurry | 28 min |
| Apr 26, 4:21 PM CDT | Special Weather Statement | MAF | Glasscock, Howard | 39 min |
| Apr 26, 4:31 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 44 min |
| Apr 26, 4:38 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell, Scurry | 38 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.